RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2019, Volume 106, Issue 5, Pages 679–686 (Mi mz12416)  

Almost-Linear Segments of Graphs of Functions

A. M. Zubkova, O. P. Orlovb

a Steklov Mathematical Institute of Russian Academy of Sciences, Moscow
b Lomonosov Moscow State University

Abstract: Let $f\colon \mathbb{R} \to \mathbb{R}$ be a function whose graph $\{(x, f(x))\}_{x \in \mathbb{R}}$ in $\mathbb{R}^2$ is a rectifiable curve. It is proved that, for all $L < \infty$ and $\varepsilon > 0$, there exist points $A = (a, f(a))$ and $B = (b, f(b))$ such that the distance between $A$ and $B$ is greater than $L$ and the distances from all points $(x, f(x))$, $a \le x \le b$, to the segment $AB$ do not exceed $\varepsilon |AB|$. An example of a plane rectifiable curve for which this statement is false is given. It is shown that, given a coordinate-wise nondecreasing sequence of integer points of the plane with bounded distances between adjacent points, for any $r < \infty$, there exists a straight line containing at least $r$ points of this sequence.

Keywords: rectifiable curve, graph of a function, discrete geometry.
Author to whom correspondence should be addressed

DOI: https://doi.org/10.4213/mzm12416

Full text: PDF file (448 kB)
First page: PDF file
References: PDF file   HTML file

UDC: 514.753.22+511.9
Received: 19.04.2019

Citation: A. M. Zubkov, O. P. Orlov, “Almost-Linear Segments of Graphs of Functions”, Mat. Zametki, 106:5 (2019), 679–686

Citation in format AMSBIB
\Bibitem{ZubOrl19}
\by A.~M.~Zubkov, O.~P.~Orlov
\paper Almost-Linear Segments of Graphs of Functions
\jour Mat. Zametki
\yr 2019
\vol 106
\issue 5
\pages 679--686
\mathnet{http://mi.mathnet.ru/mz12416}
\crossref{https://doi.org/10.4213/mzm12416}


Linking options:
  • http://mi.mathnet.ru/eng/mz12416
  • https://doi.org/10.4213/mzm12416
  • http://mi.mathnet.ru/eng/mz/v106/i5/p679

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:48
    References:4
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019